Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have cough. Started diarrhea after taking antibiotics. Is this normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
I have a terrible cough and am taking antibiotics which are causing diarrhoea and everytime I cough a little bit leaks out. Is this normal?
Posted Wed, 19 Dec 2012 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using healthcare magic, I am sorry that you are unwell

Coughing, especially a persistent cough, increases abdominal pressure and the increased pressure can result in stool leakage. This is the reason that coughing is one of the risk factors for hernias.

In addition to the antibiotics that you are taking, you may want to consider using a cough suppressant and yogurt. Most yogurts contain probiotics which will help repair the intestine and reduce the diarrhoea.
Some persons, even in those that have no history of asthma, may have coughing as a result of partial closure of the airways in the lungs and the use of a bronchodilator can reduce the coughing.
These may be available as syrups , often in combination with mucolytics.

I hope this helps and you feel better soon, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor